Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 35, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 19, 2012, 11:37 PM PST for Union County, Wallowa County, Oregon. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2012, 11:37 PM PST (07:37 UTC)
- Expired
- Nov 20, 2012, 2:47 PM PST
- In force
- 15 hr
- Issued by
- NWS Pendleton, OR
Counties Union County, OR, Wallowa County, OR
The radar
The Pendleton radar (KPDT), 102 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 7.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083 WWUS76 KPDT 200737 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1137 PM PST MON NOV 19 2012 ...VERY WINDY IN PORTIONS OF WALLOWA COUNTY THROUGH TUESDAY AFTERNOON... .A STRONG SURFACE PRESSURE GRADIENT WILL PERSIST INTO TUESDAY AFTERNOON ACROSS SOUTHERN WALLOWA COUNTY RESULTING IN A CONTINUATION OF VERY WINDY CONDITIONS. ORZ050-201700- /O.NEW.KPDT.WI.Y.0035.121120T0737Z-121120T2300Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 1137 PM PST MON NOV 19 2012 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST TUESDAY. * TIMING: VERY WINDY CONDITIONS WILL PERSIST INTO THIS AFTERNOON BEFORE SLOWLY SUBSIDING. * WINDS: SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 TO 55 MPH ESPECIALLY THE SOUTH END OF THE WALLOWA VALLEY. * IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES AND KNOCK DOWN TREE LIMBS AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
206 WWUS76 KPDT 202247 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 247 PM PST TUE NOV 20 2012 ORZ050-210000- /O.CAN.KPDT.WI.Y.0035.000000T0000Z-121120T2300Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 247 PM PST TUE NOV 20 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE DECREASED TO 10 TO 20 MPH IN WALLOWA COUNTY. THUS THE WIND ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 19, 9:37 PM PST, 2 hours earlier.
Area forecast discussion, Nov 19, 9:37 PM PST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
937 PM PST MON NOV 19 2012
UPDATED FOR AVIATION DISCUSSION
.UPDATE...COLD FRONT HAS MADE ITS WAY ACROSS THE BASIN AND INTO THE
FOOTHILLS OF THE BLUE MOUNTAINS. STRONG SOUTH WINDS HAVE SHIFTED TO
THE WEST WITH THE FRONTAL PASSAGE...THEREFORE HAVE CANCELED THE HIGH
WIND WARNINGS AND WIND ADVISORIES FOR AREAS WEST OF THE BLUE
MOUNTAIN FOOTHILLS. WITH WINDS SHIFTING WEST...THE FOOTHILLS HAVE
LOST THE RAINSHADOW EFFECT AND WILL BEGIN TO SEE UPSLOPE
PRECIPITATION FOR THE REMAINDER OF THE EVENING THROUGH THE OVERNIGHT
HOURS. THUS...HAVE INCREASED POPS TO LIKELY ALONG THE BLUE
MOUNTAINS...AND HAVE INCREASED THE BASIN INTO THE HIGH CHANCE
CATEGORY. OTHERWISE THE FORECAST REMAINS ON TRACK AND ALL
HIGHLIGHTS ARE ANTICIPATED TO EXPIRE BY 11PM PST THIS EVENING. WEBER
&&
.AVIATION...06Z TAFS...A SLOW MOVING WEATHER SYSTEM WILL WORK IT'S
WAY ACROSS THE AREA TONIGHT. WINDS WILL STILL BE BREEZY BUT HAVE
SIGNIFICANTLY DIMINISHED OVER THE PAST 4 HOURS. KDLS WILL STILL BE
IN THE 10 TO 20 KT RANGE. WITH THE SYSTEM NOW OVER THE AREA AND
WINDS PREDOMINATELY OUT OF THE WEST...SHOWER ACTIVITY WILL PICK UP
THROUGH TOMORROW MORNING. MVFR CEILINGS AND VISIBILITIES WILL BE
POSSIBLE AT KRDM, KBDN AND KDLS WITH THE HEAVIER RAIN. WINDS WILL
DROP BELOW 15 KTS OVERNIGHT. RIGHT NOW KALW WINDS ARE LIGHT...BUT
THAT IS ONLY EXPECTED TO BE TEMPORARY AS WINDS ARE EXPECTED TO GUST
TO 25 KTS. WITH THE SYSTEM SLOWING DOWN SHOWERS NOW LOOK TO END
AFTER 00Z AND WINDS WILL INCREASE TO 10 TO 20 KTS WITH GUSTS TO 30
KTS IN THE AFTERNOON. KDLS, KYKM AND KPSC WILL REMAIN BELOW 15 KTS
WITH A FEW HIGHER GUSTS. WEBER
&&
.PREV DISCUSSION... /ISSUED 344 PM PST MON NOV 19 2012/
SHORT TERM...TONIGHT THROUGH WEDNESDAY. A LARGE UPPER LEVEL LOW
REMAINS OFFSHORE WITH A STRONG JET STREAM INTO THE PACIFIC
NORTHWEST. THE JET IS ENHANCING RAINFALL ALONG THE FRONT MOVING INTO
WASHINGTON AND OREGON. HEAVY RAIN WILL CONTINUE OVER THE WASHINGTON
CASCADES THROUGH THE EVENING THEN MOVE SOUTHWARD INTO THE OREGON
CASCADES OVERNIGHT. SEVERAL INCHES OF RAIN ARE EXPECTED. A FLOOD
ADVISORY HAS BEEN ISSUED FOR THE SOUTHERN WASHINGTON CASCADES TO
ACCOUNT FOR RISING RIVERS AND STREAMS TONIGHT AND TUESDAY. OTHERWISE
SOME LIGHTER RAIN IS EXPECTED THIS EVENING AND OVERNIGHT EAST OF THE
CASCADES AS THE FRONT SLOWLY MOVES SOUTH. WINDS ARE THE OTHER MAJOR
IMPACT FROM THIS WEATHER SYSTEM. STRONG WINDS ALOFT COMBINED WITH
TIGHT SURFACE GRADIENTS ARE PRODUCING STRONG WINDS AT MANY
LOCATIONS. DUE TO COMPLEX TERRAIN THE WINDS ARE VARIABLE FROM ONE
AREA TO ANOTHER HOWEVER IN GENERAL SOUTH WINDS 20-40 MPH WITH GUSTS
45-65 MPH WILL CONTINUE THIS AFTERNOON INTO THE EVENING THEN
DECREASE OVERNIGHT. HIGH WIND WARNINGS AND ADVISORIES WILL REMAIN IN
EFFECT. FOR TUESDAY AND WEDNESDAY THE OFFSHORE UPPER LOW WILL
CONTINUE TO IMPACT THE FORECAST AREA WITH MOSTLY CLOUDY SKIES AND
OCCASIONAL PRECIPITATION. SNOW LEVELS WILL GRADUALLY LOWER THROUGH
THE PERIOD SO EXPECT RAIN WITH MOUNTAIN SNOW...ESPECIALLY BY
WEDNESDAY. TEMPERATURES WILL REMAIN FAIRLY MILD TUESDAY WITH HIGHS
IN THE 50S. WEDNESDAY WILL BE COOLER WITH HIGHS IN THE 40S TO LOWER
50S. WINDS WILL BE LIGHTER TUESDAY THEN INCREASE AGAIN WEDNESDAY AS
THE UPPER LOW MOVES INTO THE REGION. BREEZY TO WINDY CONDITIONS ARE
LIKELY. 94
LONG TERM...WEDNESDAY NIGHT THROUGH FRIDAY...MODELS ARE IN GOOD
AGREEMENT IN HAVING AN UPPER LEVEL TROUGH CROSS THE AREA WEDNESDAY
EVENING AND MOVE OUT OF THE AREA BY THURSDAY MORNING. HAVE A CHANCE
OF RAIN AND MOUNTAIN SNOW WITH THE LOWER ELEVATIONS MOSTLY DRY
WEDNESDAY NIGHT. SNOW LEVELS WILL BE 2500 FEET LOWERING TO 2000 FEET
OVERNIGHT IN THE WASHINGTON CASCADES WITH 3000 TO 3500 FEET
ELSEWHERE. RIDGING WILL DEVELOP THURSDAY AND REMAIN OVER THE AREA
THURSDAY NIGHT. A COLD FRONT WILL BE OFF THE COAST THURSDAY THEN
MOVE ASHORE THURSDAY NIGHT AND PUSH THE RIDGE OFF TO THE EAST. A FEW
LIGHT SNOW SHOWERS WILL BE POSSIBLE IN THE WASHINGTON CASCADE CREST
THURSDAY NIGHT. FRIDAY THE FRONT WILL MOVE INTO THE AREA THOUGH
MODELS HAVE SOME TIMING DIFFERENCES AND IT IS NOT CLEAR IF IT WILL
COMPLETELY CROSS THE AREA BY FRIDAY AFTERNOON. HAVE PLACED A CHANCE
OF RAIN IN THE WESTERN HALF OF THE AREA AND IN THE NORTHEAST
MOUNTAINS WITH A SLIGHT CHANCE ELSEWHERE. SNOW LEVELS WILL HAVE
RISEN TO 5500 TO 6000 FEET SO SNOW WILL BE CONFINED TO THE HIGHEST
MOUNTAIN PEAKS. WINDS WILL BE BREEZY WEDNESDAY NIGHT BUT WILL
OTHERWISE REMAIN UNDER 15 MPH. TEMPERATURES WILL BE IN THE UPPER 40S
AND LOWER 50S WITH UPPER 30S AND 40S IN THE MOUNTAINS. LOWS WILL BE
IN THE 30S WITH MID 20S TO LOWER 30S IN THE MOUNTAINS. PERRY
LONG TERM...FRIDAY NIGHT THROUGH MONDAY NIGHT. THE REMAINDER OF THE
HOLIDAY WEEKEND WILL REMAIN WET FOR MOST OF THE AREA...ESPECIALLY
FRIDAY NIGHT AND SATURDAY. THE FORECAST AREA WILL BE INFLUENCED BY
A MOIST W-SW FLOW ALOFT FRIDAY NIGHT AND SATURDAY...THEN AN UPPER
LEVEL TROUGH WILL SHIFT EASTWARD SATURDAY NIGHT AND SUNDAY. SNOW
LEVELS WILL LOWER FROM AROUND 6000-7000 FEET FRIDAY NIGHT AND
SATURDAY TO 3000-4000 FEET LATE SATURDAY NIGHT AND SUNDAY. WINTER
HIGHLIGHTS MAY BE NEEDED LATE IN THE WEEKEND TO ALERT HOLIDAY
TRAVELERS OF SNOW IN THE MOUNTAINS. LONG RANGE MODELS ARE IN
GENERAL AGREEMENT ADVERTISING A COLDER NORTHERLY FLOW ALOFT SUNDAY
NIGHT THROUGH MONDAY NIGHT. IF THIS VERIFIES...SNOW LEVELS MAY
LOWER AS LOW AS THE COLUMBIA BASIN FLOOR. HOWEVER...DRIER AIR WILL
ACCOMPANY THE NORTHERLY FLOW SO THE POSSIBILITY OF SIGNIFICANT SNOW
LATE IN THE PERIOD IS MINIMAL. WISTER
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 50 58 41 50 / 80 50 40 50
ALW 51 58 42 51 / 80 50 50 50
PSC 47 55 42 53 / 60 40 40 40
YKM 39 51 35 45 / 40 40 40 40
HRI 46 57 40 52 / 70 40 40 40
ELN 37 50 34 45 / 40 50 60 50
RDM 44 55 35 45 / 70 70 40 50
LGD 45 53 39 49 / 70 70 60 60
GCD 42 53 37 44 / 50 60 50 50
DLS 45 55 39 47 / 70 70 60 60
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 11 PM PST THIS EVENING
ORZ049-050-502-503-505-506.
WA...HIGH WIND WARNING UNTIL 11 PM PST THIS EVENING WAZ030.
&&
THREAT INDEX
TUESDAY : GREEN
WEDNESDAY : GREEN
THURSDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/83/89Hazardous weather outlook, Nov 19, 10:40 PM PST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1040 PM PST MON NOV 19 2012
UPDATED TO REMOVE HIGH WIND WARNINGS AND WIND ADVISORIES
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
201415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1040 PM PST MON NOV 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
HEAVY RAIN
EAST SLOPES OF THE WASHINGTON CASCADES, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
OREGON CASCADES
WINDS HAVE DIMINISHED ACROSS NORTHEAST OREGON AND SOUTHEAST
WASHINGTON. THEREFORE THE WIND HIGHLIGHTS HAVE BEEN ALLOWED TO
EXPIRE.
A STRONG LOW PRESSURE SYSTEM WITH ABUNDANT MOISTURE WILL
MOVE ACROSS WESTERN OREGON AND WESTERN WASHINGTON TONIGHT. THIS WILL
BRING HEAVY RAIN TO THE EAST SLOPES OF THE OREGON AND WASHINGTON
CASCADES WITH STORM TOTAL RAINFALL AMOUNTS OF UP TO 2 INCHES
POSSIBLE BY TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY RAIN TUESDAY
EAST SLOPES OF THE WASHINGTON CASCADES, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
OREGON CASCADES
MORE RAIN AND BREEZY CONDITIONS ARE EXPECTED ON TUESDAY AND
WEDNESDAY. AFTER A MOSTLY DRY THANKSGIVING DAY ANOTHER STORM SYSTEM
WILL IMPACT THE REGION WITH VALLEY RAIN AND MOUNTAIN SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Nov 19, 9:25 PM PST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
925 PM PST MON NOV 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND GST 7 NE PENDLETON 45.75N 118.71W
11/19/2012 M55 MPH UMATILLA OR MESONET
0124 PM NON-TSTM WND GST 5 S DESCHUTES RIVER WOO 43.93N 121.34W
11/19/2012 M60 MPH DESCHUTES OR MESONET
LAVA BUTTE RAWS
1138 AM NON-TSTM WND GST 6 W CONDON 45.24N 120.30W
11/19/2012 M54 MPH GILLIAM OR MESONET
0615 PM NON-TSTM WND GST 8 NW WEST RICHLAND 46.39N 119.54W
11/19/2012 M58 MPH BENTON WA MESONET
HANFORD EOC
1115 AM NON-TSTM WND GST 10 NNW BENTON CITY 46.39N 119.59W
11/19/2012 M97 MPH BENTON WA MESONET
RATTLESNAKE MOUNTAIN 3560 FT
0318 PM NON-TSTM WND GST WALLA WALLA 46.07N 118.34W
11/19/2012 M52 MPH WALLA WALLA WA ASOS
WALLA WALLA AIRPORT
0118 PM NON-TSTM WND GST 5 WSW SHANIKO 44.99N 120.85W
11/19/2012 M62 MPH WASCO OR DEPT OF HIGHWAYS
1210 PM NON-TSTM WND GST 4 WNW SHANIKO 45.03N 120.83W
11/19/2012 M63 MPH WASCO OR MESONET
0416 PM NON-TSTM WND GST 3 N JOSEPH 45.39N 117.23W
11/19/2012 M66 MPH WALLOWA OR MESONET
0820 PM NON-TSTM WND GST E ENTERPRISE 45.43N 117.27W
11/19/2012 M62 MPH WALLOWA OR MESONET
0835 PM NON-TSTM WND GST 1 W JOSEPH 45.35N 117.25W
11/19/2012 M68 MPH WALLOWA OR AWOS
0314 PM NON-TSTM WND GST 10 SSE ASHWOOD 44.60N 120.68W
11/19/2012 M57 MPH JEFFERSON OR MESONET
BOARD HOLLOW RAWS
&&
JSOLOMONNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.